MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 3.5 CANNULATED SCREWDRIVER

DEPUY ORTHOPAEDICS INC US 3.5 CANNULATED SCREWDRIVER
Catalog Number 230793000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: intraoperatively the instrument fractured into two or more pieces.No adverse patient consequences, no surgical delay reported.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the 3.5 cannulated screwdriver had the tip broken.Fragment was not returned for evaluation.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like usage of excessive force in a prying motion.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the 3.5 cannulated screwdriver would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 08-march-23.3) any anomalies or deviations identified in dhr: no anomalies nor deviations.4) expiry date: n/a.5) ifu reference: w90966.Device history review: a manufacturing record evaluation was performed for the finished device product description: 3.5 cannulated screwdriver product code: 230793000 lot number: 5518714 and no non-conformances or manufacturing irregularities were h11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that intraoperatively, the instrument fractured into two or more pieces.No adverse patient consequences, no surgical delay reported.Sales representative confirmed that there was material defect, but the screwdriver was tilted by the sales representative.

Brand Name
3.5 CANNULATED SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20822456
Report Number1818910-2024-24657
Device Sequence Number12683561
Product Code HXX
UDI-Device Identifier10603295116585
UDI-Public(01)10603295116585(10)5518714
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230793000
Device Lot Number5518714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/17/2024
01/10/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/18/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown